MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-18
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a pipeline embolization device was used to treat an unruptured aneurysm located at c5 with amorphous morphology, a maximum diameter of 10.2 mm, and a neck diameter of 5.66 mm.The distal landing zone was 3.5mm and the proximal landing zone was 4.7mm.Severe vessel tortuosity was present.During the procedure, the middle section of the stent was slightly kinked and could not be opened, and the stent tip was riveted.After recovery and microcatheter and intermediate catheter operation, it still could not be opened.The stent was subsequently replaced, and the treatment was successfully completed.Angiography conducted post-procedure showed slow blood flow.Dual antiplatelet treatment was administered.The devices were prepared according to the instructions for use (ifu).No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the pipeline was not placed in a vessel bend when it failed to open.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex shield device was returned for analysis inside a sealed biohazard bag and a shipping box.Damaged location details: the pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact, with no signs of damage noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation or damage.The braid¿s distal and proximal ends were open and frayed, while the middle part of the braid was open and damaged.No bends or kinks were found on the pusher wire.No other anomalies were found.Testing/analysis: n/a conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at middle¿ report could not be confirmed, as the middle part of the returned pipeline flex braid was found open but damaged.Possible causes of failure to open include severe vessel tortuosity, a damaged braid, or deployment of the braid in the vessel bend.The customer stated that the braid was not positioned in a bend, ruling out deployment of the braid in the vessel bend as a potential cause.The severe vessel tortuosity and a damaged braid could have contributed to the failure to open.However, the cause of the failure to open could not be determined.The braid can be damaged due to over-manipulation, re-sheathing more than two times, deployment technique, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22891785
Report Number2029214-2025-01894
Device Sequence Number8851848
Product Code OUT
UDI-Device Identifier00763000284534
UDI-Public(01)00763000284534(17)271015(10)B803483
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-18
Device Catalogue NumberPED2-450-18
Device Lot NumberB803483
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer08/26/2025
10/16/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/24/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale